JournalsrlmVol. 33, No. 1pp. 193–228

Well-posedness for a class of phase-field systems modeling prostate cancer growth with fractional operators and general nonlinearities

  • Pierluigi Colli

    Università di Pavia; and IMATI – C.N.R. Pavia, Italy
  • Gianni Gilardi

    Università di Pavia; and IMATI – C.N.R. Pavia, Italy
  • Jürgen Sprekels

    Humboldt-Universität zu Berlin; and Weierstrass Institut für Angewandte Analysis und Stochastik, Berlin, Germany
Well-posedness for a class of phase-field systems modeling prostate cancer growth with fractional operators and general nonlinearities cover
Download PDF

A subscription is required to access this article.

Abstract

This paper deals with a general system of equations and conditions arising from a mathematical model of prostate cancer growth with chemotherapy and antiangiogenic therapy that has been recently introduced and analyzed; see P. Colli et al. [Math. Models Methods Appl. Sci. 30 (2020), 1253–1295]. The related system includes two evolutionary operator equations involving fractional powers of selfadjoint, nonnegative, unbounded linear operators having compact resolvents. Both equations contain nonlinearities and, in particular, the equation describing the dynamics of the tumor phase variable has the structure of an Allen–Cahn equation with double-well potential and additional nonlinearity depending also on the other variable, which represents the nutrient concentration. The equation for the nutrient concentration is nonlinear as well, with a term coupling both variables. For this system we design an existence, uniqueness, and continuous dependence theory by setting up a careful analysis which allows the consideration of nonsmooth potentials and the treatment of continuous nonlinearities with general growth properties.

Cite this article

Pierluigi Colli, Gianni Gilardi, Jürgen Sprekels, Well-posedness for a class of phase-field systems modeling prostate cancer growth with fractional operators and general nonlinearities. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 33 (2022), no. 1, pp. 193–228

DOI 10.4171/RLM/969